The Lupus Forum banner

1 - 15 of 15 Posts

·
Registered
Joined
·
2,374 Posts
Discussion Starter #1
My Rheum who I saw today has asked for me to have a MRI Scan of my left pelvic/hip area as I am having terrible trouble weight bearing on my left Hip. I get pains also down the back of my left thigh and pelvic/hip area, even when I am sat, worse on getting up or walking. I did have a x-ray today and Rheum got me to come back to clinic afterwards to look at the x-ray, it didn't show much so thats why he thinks a MRI would be better. He thinks that long term steriod use may have caused a condition called Avascular Necrosis, has anyone else had experience of this condition. I am back to see Rheum once I have the MRI done, hopefully that will be soon.

Thanks Sheila x:)
 

·
Registered
Joined
·
2,404 Posts
Sheila, I have not experienced this myself but another steroid patient my Doctor treats has. Also there used to be a very nice young woman here from the US who had serious problems with this.
Don't cross your bridges before you come to them. I hope it is a false alarm.
x Lola
 

·
Registered
Joined
·
2,374 Posts
Discussion Starter #3
Thanks Lola for your reply, I think that my Rheum is just being cautious. I do also have osteoprosis, both in Spine and Hips (long term steriod use to blame) I myself am sure it be fine. Just its very painful the last few weeks. (more than usual)

Hugs Sheila x
 

·
Registered
Joined
·
14,661 Posts
Hello (((Sheila))))

I'm sorry you are hurting so bad. You have so much on your plate as it is
I have often heard of this AVN, sometimes due to steroid use, sometimes to APS/Hughes Syndrome.
It's good that your doctors are taking such good care of you and fully investigating. Let's hope it won't be long before they know more and how to help you
Caring and strengthening hugs

Clare
 

·
Registered
Joined
·
3,471 Posts
(((((((((((((((sheila )))))))))))))) i know i had to have same thing done a coulpe of yrs back, due to pain, i was ok, knew i had arthritis on hips, but dr B just wanted to make sure it wasnt that, but having said all that ive only been taking steriods for just over 4 yrs,
you have been taking them lot longer, so my fingers are crossed lovey


hugs Lin xxxxxxxxxxxx
 

·
Registered
Joined
·
1,999 Posts
Hi,
I've known of one sle patient who had this. She had had two kidney transplants, and they felt that the anti-rejection drugs, plus the sle meds, were the causes of the AVN. While others experienced a lot of pain with it, she did not.

Hopefully you do not have to battle this. SLE throws enough at us, we don't need more "help".
Sally
 

·
Registered
Joined
·
2,374 Posts
Discussion Starter #7
Thanks Ladies for your replies and kind words. Going for my MRI Scan tomorrow at 11.30am. I also have the last few days having pain in the upper muscles at front of leg. The over all pain is worse when I walk or go from a sitting to standing position. Anyway Rheum told me to ring him once I been for the MRI, as he then get me back to see him. I be glad for them to say its just the Lupus and it will settle down, even though its been 4 weeks. :( in pain. I let you know the outcome.

Gentle Hugs Sheila x
 

·
Registered
Joined
·
3,471 Posts
((((((((((((((((((Sheila)))))))))))))))) hows it gone ??

hugs Lin xxxxxxxx
 

·
Registered
Joined
·
2,374 Posts
Discussion Starter #9
Sorry I didn't get back to you All sooner. Well its not Avascular Necrosis. thank God, but saw Rheum Friday and its the Bursa in the Hip, MRI Showed I am very inflammed in that area, so I am booked in to having a steriod injection in Hip on 7th April. :( Reading on Hip Problems, the pain from hip can also be felt in the groin, and side/front of thigh where I was also getting the pain, thats why so many tests. anyway I have the injection (5th Time for me) :( Thanks Girls for being here for me

Also I Thank God I have a Great Rheum who likes to do what ever tests are possible to get to the bottom of things.

Sheila x
 

·
Administrator
Joined
·
10,181 Posts
Hi Sheila,

What a relief for it not to be Avascular Necrosis. I hope the steroid injection takes down the inflammation quickly. Let us know how it goes.

Take care,
Lazylegs
 

·
Lisa_S
Joined
·
441 Posts
Hi Sheila - I'm writing a bit late on this, but I also wanted to drop in and say I'm glad it's not AVN.

I'm thinking (hoping?:wink2:) I may be the "nice young woman from the US" with AVN (even though I'm Canadian), and was diagnosed with AVN when I was 14. I had a hip replacement 2 years ago, and haven't looked back.

So AVN doesn't have to be the end of the world either...

Cheers,

Lisa
 

·
Registered
Joined
·
1,999 Posts
Sheila, I hope your rheumy has as good a hand with needles as does my rheumy. He can do an inj into the joints and have NO pain with it! I've had to have him do inj's into my shoulder, elbow and knees. NO pain with any of them!
Good luck! And glad for a revised dx.
Sally
 

·
Registered
Joined
·
6,152 Posts
Thats good news Sheila. I hope the injections give you good relief :hugbetter:

Lisa, Im sure you are the nice young woman referred to :lol: If the shoe fits..... :hehe:

Take care
Joan:rose:
 

·
Registered
Joined
·
182 Posts
:hello::wavesmile: Hi Shiela, I had injections in neck just before Christmas and my rhuemy had a very steady hand it does not hurt I promise (oops I hope I haven't put the curse on you). Honestly the rhuemy and nurse were fantastic. I hope everything goes ok.

Sending hus & kisses
 

·
Registered
Joined
·
3,471 Posts
(((((((((((Hugs)))))))))))))))) sheila you got same prob as me good luck with your injection hun ,didnt help mine but we all different, after 4 weeks doing nothing and i mean nothing it as calmed down a little x


take care mate xxxxxxxxxxxxxx
 
1 - 15 of 15 Posts
Top